Advances in Computational Mathematics

, Volume 19, Issue 1, pp 277-291

First online:

A Locking-Free Nonconforming Finite Element Method for Planar Linear Elasticity

  • Chang-Ock LeeAffiliated withDivision of Applied Mathematics, KAIST
  • , Jongwoo LeeAffiliated withDepartment of Mathematics, Kwangwoon University
  • , Dongwoo SheenAffiliated withDepartment of Mathematics, Seoul National University

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access


We propose a locking-free nonconforming finite element method based on quadrilaterals to solve for the displacement variable in the pure displacement boundary value problem of planar linear elasticity. The method proposed in this paper is optimal and robust in the sense that the convergence estimates in the energy and L 2-norms are independent of the Lamé parameter λ.

nonconforming finite element method planar linear elasticity locking effects